Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 159, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2001, 9:32 PM EDT for Mercer County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 9:32 PM EDT (01:32 UTC)
- Expired
- Jul 4, 2001, 10:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 050132 SVRILN OHC107-050215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 932 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN OHIO... * UNTIL 1015 PM EDT... * AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF CELINA...OR ABOUT 5 MILES NORTHWEST OF COLDWATER...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CELINA... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY _RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:25 PM EDT, 7 hours 7 minutes earlier.
Area forecast discussion, Jul 4, 2:25 PM EDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 225 PM EDT WED JUL 4 2001 ACTIVITY STARTING TO PICK UP ALONG COLD FRONT. ALL MODELS TRY TO BRING FRONT THROUGH TONIGHT DRY...ALTHOUGH AVN IN SHOWING SOME LIGHT QPF...DUE TO ITS LACK ON RESOLUTION. MAV MOS ALSO SHOWING SOME SOME LOW POPS. LACK OF QPF TONIGHT...MIGHT BE BECAUSE MODELS ARE WEAKENING THE CONVERGENCE ALONG THE FRONT AS IT DROPS SOUTH. ALTHOUGH RAIN HAS STABILIZED THE THE ATMOSPHERE TODAY...WITH SUCH A STRONG FRONT PUSHING THROUGH...WILL KEEP MENTION OF SHOWERS AND THUNDERSTORMS TONIGHT. TIMING OF FRONT MIGHT BE A LITTLE QUICKER...SO WILL END PCPN IN THE NORTH EARLY...AND SOUTH BY 06Z. WITH QUICKER FRONT...WILL DRY OUT THE SE TOMORROW MORNING. HIGH PRESSURE BUILDS IN FOR THURSDAY NIGHT AND FRIDAY. MOS HAS BEEN WARMING FOR THURSDAY NIGHT...SO CURRENT FORECAST IN THE LOWER 50S LOOKS GOOD. AS FOR HIGHS THURSDAY AND FRIDAY...WILL GO WITH THE WARMER MAV HIGHS. CLEMISILN OUT ASAP. .ILN...NONE. SITES
In the hours before
Local storm report, Jul 4, 9:01 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
901 PM EDT WED JUL 04 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
6
0840 PM ECONOMY IN 1.75 INCH HAIL
07/04/01 WAYNE
SCWNearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.